Ask an Eye Doctor and Get an Answer ASAP
Hello and thanks for your question. Allergic conjunctivitis can cause some raising of the tissue that lines the inner surfaces of the eyelid. If they become big enough, they can cause a painful foreign-body sensation. The most important thing to do is to be treating the allergies from a local and a systemic standpoint. Locally, I would recommend a prescription allergy drop like Pataday-it works very well, and should be used daily. Also, cool compresses and frequent artificial tear use will also help locally. As far as treating the allergies from a systemic standpoint, the use of an antihistamine like claritin or zyrtec will help with the overall allergic response. In addition, singulair is also an allergy pill that works in a little different way and can augment your systemic treatment of your allergies. In addition, do your best to avoid things that you know that trigger your allergies (pets, smoking, etc.). Lastly, if these therapies are all being used and it still does not help enough, you may need a topical steroid eye drop to help calm down the inflammation in the eye. Does that make sense and does that address your concerns?
I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I would also be happy to continue to answer any more questions you have until we have resolved your concern.
Also, any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated.
My opinion is solely informative and does not constitute a formal medical opinion or recommendation. For a formal medical opinion and/or recommendation you must be examined by your doctor.